MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ ECHO 2; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ ECHO 2; SURGICAL MESH
Catalog Number 5990015
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Hernia (2240); Injury (2348)
Date of Event 02/07/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol ventralight st mesh (device #1).An additional emdr was submitted to represent the bard/davol ventralight st mesh (device #2).Should additional information be provided, a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol ventralight st (x2) on (b)(6) 2019 and (b)(6) 2020.As reported, the patient is making a claim for an adverse patient outcome against both devices.It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient experienced emotional distress and the device was defective.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: h11: this supplemental emdr is submitted to document additional information provided and to correct the brand name and 510 k number.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-feb-2019) is considered to be a best estimate.This supplemental emdr represents the bard/davol ventralight st using echo ps 2 (device #1).An additional supplemental emdr was submitted to represent the bard/davol ventralight st using echo ps (device #2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol ventralight st (x2) on (b)(6) 2019 and (b)(6) 2020.As reported, the patient is making a claim for an adverse patient outcome against both devices.It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2019 - patient was diagnosed with ventral incisional hernia thereby underwent laparoscopic repair with the implant of ventralight st mesh using echo ps 2 (device 1).Per op notes, "a ventralight st mesh using echo ps 2 (device 1) was placed to the abdomen using sutures." (b)(6) 2020 - patient was diagnosed with ventral hernia thereby underwent laparoscopic repair with the removal of mesh (device 1) and implant of ventralight st mesh using echo ps (device 2).Per op notes, "the previous mesh (device 1) was dissected off the abdominal wall.A ventralight st mesh using echo ps (device 2) was placed to the abdomen using sutures.".

Brand Name
VENTRALIGHT ST W/ ECHO 2
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key10591679
Report Number1213643-2020-08724
Device Sequence Number10080145
Product Code FTL
UDI-Device Identifier00801741130991
UDI-Public(01)00801741130991(17)200328(10)HUDP2313
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K170294
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2020
Device Catalogue Number5990015
Device Lot NumberHUDP2313
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2020
Supplement Date Received by Manufacturer11/06/2025
Initial Report FDA Received Date09/28/2020
Supplement Report FDA Received Date11/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/15/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age37 YR
Patient SexFemale